Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Causes Peripheral Neuropathy In Your Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »

Peripheral Neuropathy of both feet.

Dear Dr., I have had a RMI of the lumbar spine as you have suggested but nothing relevant to the Symptoms showed up(as you anticipated). I now have to ask you about Sustiva(efavirenz). I hear that it is quite a potent drug...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Efavirenz gets into brain tissue fairly well, although it may not improve your peripheral neuropathy.... Read more »

Severe Peripheral Neuropathy of the feet

Dear Dr.Feinberg, Please would you give me your expertise.I have undetectable HIV and my CD4 counts are 1000 plus but I still suffer from severe Neuropathy in both feet(symptoms below). I am currently on Sustiva,3TC and...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
In HIV+s, peripheral neuropathy can be both drug-induced or associated with HIV itself. From what you told me, you weren't taking any neurotoxic drugs before or after the recent change in your therapy. I know of no data that say that... Read more »

Peripheral Neuropathy of both feet

Dear Dr., I have contacted you before on this condition of mine and you have been most helpful.I have had a RMI of the lumbar spine as you have suggested but nothing relevant to the Symptoms showed up(as you anticipated). I...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Sustiva has been shown to penetrate most areas of the body well, including the central nervous system. I am not sure, however, that continued viral replication is the source of your neuropathy. I would have your doctor check to make sure you are not... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »